Alert archive / Connecticut / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 30, NWS Boston/Norton, MA

July 17, 2018Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2018, 2:41 PM EDT for Capitol Planning Region, Connecticut. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2018, 2:41 PM EDT (18:41 UTC)
Expired
Jul 17, 2018, 3:45 PM EDT
In force
64 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:05 PM EDTTSTM WND DMGFarmington, CTTREE AND WIRES DOWN ON COLTON STREET
Jul 17, 3:05 PM EDTTSTM WND DMGFarmington, CTTREE IN ROAD ON RESERVOIR ROAD
Jul 17, 3:10 PM EDTTSTM WND DMGNew Britain, CTTREE DOWN ON WIRES ON SLATER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 11:17 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WUUS51 KBOX 171841
SVRBOX
CTC003-013-171945-
/O.NEW.KBOX.SV.W.0030.180717T1841Z-180717T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
241 PM EDT TUE JUL 17 2018

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Tolland County in northern Connecticut...
  Southern Hartford County in northern Connecticut...

* Until 345 PM EDT.

* At 240 PM EDT, a severe thunderstorm was located over Plainville,
  or near Southington, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Hartford, New Britain, West Hartford, Meriden, Bristol, Manchester,
  East Hartford, Middletown, Southington, Glastonbury, Newington,
  Vernon, Wethersfield, Farmington, Wolcott, Colchester, Berlin,
  Rocky Hill, Plainville and Cromwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4183 7237 4160 7234 4158 7246 4165 7251
      4163 7271 4160 7272 4158 7276 4157 7280
      4155 7282 4157 7283 4155 7285 4156 7288
      4156 7294 4163 7293 4164 7296 4173 7297
TIME...MOT...LOC 1840Z 262DEG 17KT 4165 7286 

HAIL...1.00IN
WIND...60MPH
 
$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:08 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 17, 2:08 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
208 PM EDT Tue Jul 17 2018

.SYNOPSIS...
A cold front pushing into a very warm and humid airmass will
trigger a line of strong thunderstorms this afternoon and
evening, with localized torrential rainfall and potentially
damaging winds. Other than perhaps some lingering showers early
Wednesday across Cape Cod and Nantucket, dry weather is
anticipated the rest of the work week along with much lower
humidity including warm afternoons and cool nights. Unsettled
weather may return sometime Sunday into Monday along with
increasing humidity.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

* Severe Thunderstorm Watch Until 7 PM
* Localized Flash Flooding Possible Into This Evening

2 pm update...

Widespread showers and thunderstorms were impacting western and
northern MA as well as portions of western CT at mid afternoon.
MLCape values were on the order of 1500 to 2500 J/KG...which
was pretty much the driving force along with the associated cold
front. We have seen a few severe thunderstorms thus far...but
bulk effective shear and poor mid level lapse rates have limited
this from being a widespread severe weather event at this point.
Nonetheless...given the amount of instability that has
developed isolated to scattered strong to severe thunderstorms
will remain possible into early this evening with main threats
being damaging straight line wind gusts. It is not out of the
question that we see a very localized area or two with more
extensive damage if a wet microburst occurs.

The other concern into early this evening will be for localized
flash flooding. We have not see too much flooding yet other than
the typical poor drainage street flooding. However...there are
some trends that the southwest movement the activity was
beginning to train given its parallel setup to the cold front.
Instantaneous rainfall rates have been impressive which is no
surprise given Pwats around 2.25 inches. Therefore...expect to
see an uptick in street flooding. Localized urban flash flooding
threat continues as well if the 2+ inch per hour rainfall rates
occur over our typically prone locations.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
The line of showers and thunderstorms will move across eastern
MA and Rhode Island this evening. Locally torrential rainfall
could cause flooding in eastern MA and RI. Instability
continues well into the night, however, so there is a chance of
additional showers and thunderstorms developing in western
sections and moving east, mainly before midnight. Skies will
begin to clear in the western third to half of the forecast area
by early Wednesday morning. But as low pressure develops south
of Nantucket along the front, some showers could linger in
southeast MA. Areas of fog will be possible there. Lows should
range from 60 to 65 west to near 70 southeast.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Dry and much less humid later Wed thru Fri, possibly into Sat
* Highs 80-85 each afternoon and 50s at night
* Showers/storms and humid conditions return Sunday/Monday

Overview...

17.00z ensembles (ECENS & GEFS) show northeast trough Wednesday
departing and deamplifying which gives way to ridging Friday and
likely lingering into Saturday. At the surface this translates to a
cold front slowly exiting the Cape Wed followed by 1018 mb high
pressure building into New England Wed night/Thu and accompanied by
a much less humid airmass. The high then moves offshore Friday but
with ridge axis arcing back into New England thru Saturday.
Ensembles suggest northern stream remains active with robust mid
level trough entering the Great Lakes this weekend and taking on a
negative tilt along the eastern seaboard Sun/Mon. This will support
a return to more humid weather along with risk of showers/T-storms.

Temperatures...

850 mb temps begin Wed around +13C/+14C but then lower to about +11C
in the post frontal airmass Thu morning, but modify to +13C by days
end, yielding highs in the low 80s away from coastal seabreezes.
Airmass slow warms to about +15C Friday and Saturday which will
support highs in the mid 80s inland. However humidity remains
comfortable as seen by GEFS PWATs remaining below normal (1 to
2 standard deviations below normal) thru Sat with core of dry
air over the region Wed night into Thu. This dry airmass will
support lows in the 50s overnight, very comfortable. Also given
high pres overhead Thu ngt decided to lean toward the cooler MOS
guidance per ideal radiational cooling conditions. This dry
column will also yield plenty of sunshine Thu and Fri, possibly
Sat as well. 850 mb temps remain about +15C Sunday but do warm
to about +17C Mon. However the main story Sun/Mon will be the
increasing humidity as the low level flow becomes southerly and
advects dew pts into the 60s Sunday and then low to mid 70s
Monday!

Precipitation...

Any organized showers/T-storms will be focused across Cape Cod and
Nantucket Wed morning as slow moving cold front and frontal wave
move across this region in the morning. Trailing short wave sweeps
across the region later in the day along with attending cold front
moving offshore. Thus drying trend Wed which persist Thu, Fri and
likely into Sat. Next chance of showers/T-storms likely arrives Sun
and Mon as negative tilt mid level trough dives out of the Great
Lakes into the Mid Atlc region. Heavy rainers possible as
subtropical stream gets captured by negative tilt trough sending
PWATs of +1 to +2 standard deviations up the eastern seaboard into
New England Sun/Mon.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

This afternoon and early evening...Moderate confidence.
Numerous showers and thunderstorms with localized torrential
rainfall will continue into early this evening along and
especially northwest of the Boston to Providence corridor. A few
of the storms may continue to produce localized strong wind
gusts. So while VFR conditions may dominate outside the
storms...IFR to even brief LIFR conditions will be possible
under the core of the storms.

Later This Evening Through Tonight...Moderate to high
confidence. Activity should weaken some as it gets southeast of
the Boston to Providence corridor this evening...but some
showers and embedded t-storms with brief heavy rain are still
possible. Conditions improve to VFR across most locations later
this evening. However...southwest flow will result in low
clouds and fog across the Cape/Islands.

Wednesday...High confidence. Lingering low clouds/fog patches
across the Cape/Islands during the morning lift by late
morning/early afternoon.  Otherwise...VFR conditions.

KBOS Terminal...Moderate confidence in TAF. Thunderstorms to
impact the terminal through 20 or 21z.

KBDL Terminal...Moderate confidence in TAF. Thunderstorms to
impact the terminal through 20 or 21z.

Outlook /Wednesday through Saturday/...

Wednesday through Thursday: VFR.

Thursday Night: Mainly VFR, with local IFR possible.

Friday: VFR.

Friday Night: Mainly VFR, with local IFR possible. Patchy BR.

Saturday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...High confidence.

Today and tonight...High confidence.
Nearshore southwest wind gusts near 25 knots are expected to
develop this afternoon with good mixing ahead of the approaching
cold front. Small Craft Advisories remain in effect for this
region. In addition...long southwest fetch will result in seas
building to between 3 and 5 feet across the outer waters...where
Small Craft Advisories also remain in effect. A few strong
thunderstorms are possible late this afternoon and tonight.
Winds could exceed 40 kts in the strongest storms.

Outlook /Wednesday through Saturday/...

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, patchy fog.

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft.

Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Thursday Night through Friday Night: Winds less than 25 kt.

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 10 PM EDT this evening for CTZ002>004.
     Heat Advisory until 5 PM EDT this afternoon for CTZ002>004.
MA...Flash Flood Watch until 10 PM EDT this evening for MAZ002>017-
     026.
     Heat Advisory until 5 PM EDT this afternoon for MAZ005-006-
     012>014-017.
RI...Flash Flood Watch until 10 PM EDT this evening for RIZ001>004.
     Heat Advisory until 5 PM EDT this afternoon for RIZ001.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
     ANZ230>234-236-251.
     Small Craft Advisory until 8 PM EDT this evening for ANZ235-
     237.
     Small Craft Advisory until 11 PM EDT this evening for ANZ250-
     254>256.

&&

SYNOPSIS...Nocera/GAF
NEAR TERM...Frank
SHORT TERM...GAF
LONG TERM...Nocera
AVIATION...Frank/Nocera
MARINE...Nocera/GAF
Hazardous weather outlook, Jul 17, 11:18 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
1118 AM EDT Tue Jul 17 2018

MAZ002>004-007>011-015-016-026-RIZ002>004-181530-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Eastern Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Suffolk MA-
Eastern Norfolk MA-Northern Middlesex MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-
1118 AM EDT Tue Jul 17 2018

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, western
Massachusetts and northern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

CTZ002>004-MAZ005-006-012>014-017-RIZ001-181530-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Northern Bristol MA-Northwest Providence RI-
1118 AM EDT Tue Jul 17 2018

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts and northern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ022>024-RIZ005>008-181530-
Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-Washington RI-
Newport RI-Block Island RI-
1118 AM EDT Tue Jul 17 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Low risk for a few strong thunderstorms with locally very heavy
rainfall and gusty winds before weakening as activity enters
southeast MA.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ018>021-181530-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-
1118 AM EDT Tue Jul 17 2018

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ231>237-250-254>256-181530-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
1118 AM EDT Tue Jul 17 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

A few strong thunderstorms are possible over the waters late this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ230-251-181530-
Boston Harbor-Massachusetts Bay and Ipswich Bay-
1118 AM EDT Tue Jul 17 2018

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

A few strong thunderstorms are possible over the waters late this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 17, 12:23 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1223 PM EDT TUE JUL 17 2018

MAZ004-005-026-171700-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
1223 PM EDT TUE JUL 17 2018

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN MA...

At 1222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashburnham, or near Fitchburg, moving east at 35 mph.

Winds in excess of 40 mph and torrential downpours will accompany
this storm.

Locations impacted include...
Leominster, Fitchburg, Chelmsford, Westford, Gardner, Pepperell,
Tyngsborough, Groton, Lunenburg, Townsend, Littleton, Ayer,
Westminster, Shirley, Ashburnham, Dunstable and Ashby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4270 7141 4254 7141 4257 7198 4271 7198
TIME...MOT...LOC 1622Z 272DEG 30KT 4266 7189

KJC
Special weather statement, Jul 17, 12:33 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1233 PM EDT TUE JUL 17 2018

MAZ003-004-010-026-171715-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
1233 PM EDT TUE JUL 17 2018

...LINE OF STRONG THUNDERSTORMS...

At 1233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Phillipston to near Pelham. Movement was east
at 35 mph.

Winds in excess of 40 mph and torrential downpours will accompany
these storms.

Locations impacted include...
Leominster, Fitchburg, Amherst, Gardner, Holden, Athol, Lunenburg,
Ware, Lancaster, Templeton, Rutland, Sterling, West Boylston, Ayer,
Westminster, Shirley, Harvard, Barre, Paxton and Hubbardston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4256 7160 4231 7184 4236 7253 4260 7214
TIME...MOT...LOC 1633Z 274DEG 35KT 4255 7214 4241 7239

KJC
Local storm report, Jul 17, 1:04 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
104 PM EDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     LIGHTNING        WESTHAMPTON             42.30N  72.77W
07/17/2018                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE AND CAR ON SOUTHAMPTON ROAD

1251 PM     TSTM WND DMG     BARRE                   42.42N  72.11W
07/17/2018                   WORCESTER          MA   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN ON PLEASANT STREET

1258 PM     TSTM WND DMG     WESTMINSTER             42.55N  71.90W
07/17/2018                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN BLOCKING ROAD ON SHADY AVE

0103 PM     TSTM WND DMG     AMHERST                 42.38N  72.52W
07/17/2018                   HAMPSHIRE          MA   AMATEUR RADIO

            WIRES DOWN ON PELHAM ROAD

&&

EVENT NUMBER BOX1804123
EVENT NUMBER BOX1804124
EVENT NUMBER BOX1804125
EVENT NUMBER BOX1804126

LEC
Local storm report, Jul 17, 1:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
147 PM EDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     WESTFORD                42.58N  71.43W
07/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON SPRING STREET

0115 PM     TSTM WND DMG     BILLERICA               42.55N  71.27W
07/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON SALEM ROAD

0127 PM     TSTM WND DMG     WILMINGTON              42.56N  71.17W
07/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            WIRES DOWN ON FALCON ROAD

0128 PM     TSTM WND DMG     BILLERICA               42.55N  71.27W
07/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN BETWEEN FRIENDSHIP STREET AND CLINTON
            STREET

0131 PM     TSTM WND DMG     WILMINGTON              42.56N  71.17W
07/17/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ACROSS ALSTON AVE

0144 PM     FLASH FLOOD      LOWELL                  42.64N  71.32W
07/17/2018                   MIDDLESEX          MA   PUBLIC

            FLOODING ON ROUTE 38 AT PARKVIEW STREET

&&

EVENT NUMBER BOX1804127
EVENT NUMBER BOX1804128
EVENT NUMBER BOX1804129
EVENT NUMBER BOX1804130
EVENT NUMBER BOX1804131
EVENT NUMBER BOX1804132

LEC
Local storm report, Jul 17, 2:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
224 PM EDT TUE JUL 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     WINCHENDON              42.68N  72.04W
07/17/2018                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON BALDWINVILLE STATE HIGHWAY AT
            ENTRANCE TO LAKE DENNISON

0120 PM     TSTM WND DMG     LEOMINSTER              42.52N  71.77W
07/17/2018                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON PLEASANT STREET BY SHOWLAN FARMS

&&

EVENT NUMBER BOX1804133
EVENT NUMBER BOX1804134

LEC
Special weather statement, Jul 17, 2:34 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
234 PM EDT TUE JUL 17 2018

CTZ002-171915-
Hartford CT-
234 PM EDT TUE JUL 17 2018

...STRONG THUNDERSTORM OVER SOUTHWEST HARTFORD COUNTY...

At 234 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southington, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Hartford, New Britain, West Hartford, Meriden, Bristol, Manchester,
East Hartford, Southington, Glastonbury, Newington, Wethersfield,
Farmington, Wolcott, East Hampton, Berlin, Rocky Hill, Plainville,
Cromwell, Hebron and Portland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4179 7247 4159 7242 4158 7246 4164 7250
      4163 7271 4160 7272 4159 7275 4158 7276
      4157 7280 4156 7281 4157 7283 4156 7285
      4156 7294 4163 7293 4164 7295 4172 7296
TIME...MOT...LOC 1834Z 262DEG 24KT 4163 7289

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 3:58 AM EDTHeat AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region12 hr
Jul 17, 4:15 AM EDTFlash Flood WatchBOXCapitol Planning Region, Northeastern Connecticut Planning Region15 hr
Jul 17, 2:02 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region35 min
Jul 17, 2:22 PM EDTAreal Flood WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Jul 17, 2:34 PM EDTSpecial Weather StatementBOX41 min
Jul 17, 3:10 PM EDTFlash Flood WarningBOXCapitol Planning Region2 hr
Jul 17, 3:33 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region42 min
Jul 17, 3:59 PM EDTTornado WarningBOXNortheastern Connecticut Planning Region31 min
Jul 17, 4:09 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region2 hr
Jul 17, 4:23 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region52 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.